MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PULMONARY VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PULMONARY VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The labeled rbp for this device is 3.0 atm.The user facility stated that they over inflated this device at least three times.This over inflation caused the balloon to burst.The comparative catheter was pulled and tested for rbp.The device was taken up to rbp with no issues.It was then over inflated to 4.0 atm at which point the balloon burst.There is a warning in the instructions for use that states: "caution: do not exceed the rbp.An inflation device with pressure gauge is recommended to monitor pressure.Pressure in excess of the rbp can cause balloon rupture and potential inability to withdraw catheter through the introducer sheath.".
 
Event or Problem Description
As per the incident report from bis: "balloon inflated otw to the pulmonic valve.Inflated at 3.5 atm for 15 seconds, inflated at 3.5 atm for 10 seconds, inflated at 2.0 atm for 10 seconds.Balloon ruptured.Removed balloon otw, could not get the balloon through the sheath, removed all together.Unsure if all of the balloon was removed from the body." a follow-up report was also sent to numed from bis with this additional information: "in a conversation the bis sales specialist had with the account: the physician was using the balloon for pulmonic valvuloplasty.An inflation device with pressure gauge was used - merit digital inflator.A st.Jude fast track 8 fr introducer was used.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.Their (sic) was no change in the patient condition post procedure.No second balloon was used to complete the procedure.The balloon burst at 3.5 atms.".

Brand Name
TYSHAK II CATHETER
Common Device Name
PULMONARY VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6311772
Report Number1318694-2017-00005
Device Sequence Number13655757
Product Code DQY
UDI-Device Identifier04046964338847
UDI-Public04046964338847
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2021
Device Model Number105
Device Catalogue NumberPDC511
Device Lot NumberTT-12160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;